Alert archive / Washington / Wind Advisories in 2016

Wind Advisory 1, NWS Seattle, WA

January 1, 2016

NWS Seattle, WA issued this wind advisory at Jan 1, 2016, 8:30 AM PST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2016, 8:30 AM PST (16:30 UTC)
Expired
Jan 3, 2016, 8:33 AM PST
In force
48 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

853 
WWUS76 KSEW 011630
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PST FRI JAN 1 2016

WAZ555-012300-
/O.NEW.KSEW.WI.Y.0001.160101T1630Z-160101T2300Z/
EAST PUGET SOUND LOWLANDS-
830 AM PST FRI JAN 1 2016

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* LOCATIONS...NORTH BEND...GOLD BAR.

* TIMING...ALL DAY TODAY...SUBSIDING SLIGHTLY LATE THIS AFTERNOON.

* WINDS...EAST 15 TO 30 MPH...WITH GUSTS NEAR 45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN BLOW DOWN TREE BRANCHES
  AND CAUSE SPOTTY POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
475 
WWUS76 KSEW 012249
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
249 PM PST FRI JAN 1 2016

WAZ555-021230-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-160102T2300Z/
EAST PUGET SOUND LOWLANDS-
249 PM PST FRI JAN 1 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY...

* LOCATIONS...NORTH BEND...GOLD BAR.

* TIMING...THROUGH AT LEAST SATURDAY MORNING.

* WINDS...EAST 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN BLOW DOWN TREE BRANCHES AND 
  CAUSE SPOTTY POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
674 
WWUS76 KSEW 021145
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
345 AM PST SAT JAN 2 2016

WAZ555-022300-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-160102T2300Z/
EAST PUGET SOUND LOWLANDS-
345 AM PST SAT JAN 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* LOCATIONS...NORTH BEND...GOLD BAR.

* TIMING...THROUGH AT LEAST SATURDAY MORNING.

* WINDS...NEAR GAPS IN THE TERRAIN...SOUTHEAST 20 TO 35
  MPH...WITH GUSTS NEAR 45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN BLOW DOWN TREE BRANCHES AND 
  CAUSE SPOTTY POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
418 
WWUS76 KSEW 021858
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1058 AM PST SAT JAN 2 2016

WAZ555-031200-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-160103T1900Z/
EAST PUGET SOUND LOWLANDS-
1058 AM PST SAT JAN 2 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PST SUNDAY...

* LOCATIONS...NORTH BEND...ENUMCLAW AND GOLD BAR.

* TIMING...PEAKING IN STRENGTH LATE TONIGHT AND EARLY SUNDAY
  MORNING.

* WINDS...NEAR GAPS IN THE TERRAIN...SOUTHEAST 20 TO 30 MPH...WITH
  GUSTS NEAR 50 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN BLOW DOWN TREE BRANCHES AND 
  CAUSE SPOTTY POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
711 
WWUS76 KSEW 031214
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
414 AM PST SUN JAN 3 2016

WAZ555-031900-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-160103T1900Z/
EAST PUGET SOUND LOWLANDS-
414 AM PST SUN JAN 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

* LOCATIONS...NORTH BEND...ENUMCLAW AND GOLD BAR.

* TIMING...THIS MORNING.

* WINDS...NEAR GAPS IN THE TERRAIN...EAST TO SOUTHEAST 20 TO 30
  MPH...WITH GUSTS NEAR 45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN BLOW DOWN TREE BRANCHES AND 
  CAUSE SPOTTY POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
902 
WWUS76 KSEW 031633
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
833 AM PST SUN JAN 3 2016

WAZ555-031745-
/O.CAN.KSEW.WI.Y.0001.000000T0000Z-160103T1900Z/
EAST PUGET SOUND LOWLANDS-
833 AM PST SUN JAN 3 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY FOR THE EAST PUGET SOUND LOWLANDS. EASTERLY WIND GUSTS
TO 35 MPH WILL BE POSSIBLE THROUGH LATER THIS MORNING BEFORE
EASING.

$$
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:28 AM PST, 5 hours 2 minutes earlier.

Area forecast discussion, Jan 1, 3:28 AM PST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
328 AM PST FRI JAN 1 2016

.SYNOPSIS...A DRY AND COOL WEATHER PATTERN WILL CONTINUE OVER THE
REGION THROUGH SATURDAY. A WARMER AIR MASS WITH MORE MOISTURE WILL
ARRIVE SUNDAY AND MONDAY AND THE CHANCE OF RAIN WILL INCREASE NEXT
WEEK.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS UPPER LEVEL RIDGE OVER
WESTERN WASHINGTON EARLY THIS MORNING. LITTLE IN THE WAY OF FOG
EVIDENT ON THE IMAGERY AT 3 AM WITH JUST SOME PATCHY FREEZING FOG
OVER THE SOUTHWEST INTERIOR. WIDE RANGE OF TEMPERATURES WITH THE
WIND SHELTERED AREAS AS COLD AS THE UPPER TEENS WHILE LOCATIONS
WITH EXPOSURE TO THE EAST WIND WERE NEAR FREEZING.

LITTLE CHANGE TO THE FORECAST TODAY WITH THE UPPER LEVEL RIDGE
OVER THE AREA AND LOW LEVEL OFFSHORE FLOW. CROSS CASCADE GRADIENT
APPROACHING -10 MB WITH THE KOLM-KBLI GRADIENTS BETWEEN -1.5 AND
-2.5 MB. EVEN WITH THE TEMPERATURE INVERSION OVER THE AREA ENOUGH
MIXING IN THE LOWER LEVELS TO CANCEL THE AIR STAGNATION ADVISORY.
HIGH TEMPERATURES TODAY WILL BE IN THE MID 30S TO MID 40S.

SMALL CHANGES IN THE PATTERN BEGIN TO TAKE PLACE OVERNIGHT WITH
LITTLE EFFECT ON THE WEATHER. UPPER LEVEL RIDGE STARTS TO DRIFT
EAST AS AN UPPER LEVEL LOW...CURRENTLY NEAR RENO...STARTS TO MOVE
NORTH. AT THE SURFACE OFFSHORE FLOW PATTERN REMAINING INTACT. THIS
WILL KEEP THE LOWER LAYERS OF THE AIR MASS DRY LIMITING THE AMOUNT
OF FOG DEVELOPMENT OVERNIGHT. LOWS WILL ONCE AGAIN BE DEPENDENT ON
WIND EXPOSURE WITH THE WIND SHELTERED AREAS DROPPING INTO THE
TEENS WHILE THE AREAS WITH EXPOSURE TO THE EAST WINDS REMAIN NEAR
FREEZING.

ANOTHER DRY DAY ON SATURDAY WITH THE UPPER LEVEL RIDGE CONTINUING TO
MOVE OFF TO THE NORTH AND EAST AND THE UPPER LEVEL LOW SLOWLY
MOVING NORTH REACHING CENTRAL OREGON BY 00Z SUNDAY. OFFSHORE FLOW
AT THE LOWER LEVELS CONTINUING. HIGH TEMPERATURES IN THE MID 30S
TO MID 40S WILL BE COMMON. LOWS SATURDAY NIGHT IN THE 20S AND
LOWER 30S.

UPPER LEVEL LOW MOVING UP OVER THE AREA ON SUNDAY WITH JUST
INCREASING MID/HIGH LEVEL MOISTURE OVER THE AREA. THE GFS AND
ECMWF BRING SOME VERY LIGHT PRECIPITATION INTO THE AREA LATE IN
THE DAY BUT WITH THE LACK OF LOW LEVEL MOISTURE AND THE OFFSHORE
FLOW PATTERN AT THE SURFACE WILL JUST GO FOR AN INCREASE IN CLOUD
COVER ON SUNDAY. LITTLE CHANGE IN THE HIGH TEMPERATURES WITH MID
30S TO LOWER 40S EXPECTED.

.LONG TERM...CONFIDENCE IN THE EXTENDED PERIOD IS LOW THIS
MORNING. EXTENDED MODELS SHOWING VERY LITTLE RUN TO RUN
CONSISTENCY. THE GENERAL IDEA IN THE MODELS IS THAT THE UPPER
LEVEL RIDGE WILL BE TO THE EAST OF THE AREA. SPLITTING SYSTEMS
EMBEDDED IN THE SOUTHWESTERLY FLOW ALOFT MOVING INTO WESTERN
WASHINGTON DURING THE PERIOD. THE MODELS HAVE SHOWN LITTLE
CONSISTENCY IN TIMING THESE FEATURES. THE 00Z RUN HAS THE BEST
CHANCES FOR RAIN ON TUESDAY WITH THE NEXT SYSTEM AFTER TUESDAY
SPLITTING AND MOVING SOUTH BEFORE IT REACHES WESTERN WASHINGTON
WEDNESDAY AND THURSDAY. WITH THE LACK OF CONSISTENCY IN THE
MODELS WILL STAY WITH THE CURRENT FORECAST THAT IS BROAD BRUSH
CHANCE OF RAIN THROUGH MOST OF THE PERIOD. FELTON

&&

.AVIATION...UPPER LEVEL HIGH PRESSURE WILL REMAIN CENTERED OVER
SOUTHERN BRITISH COLUMBIA THROUGH TONIGHT WITH EASTERLY FLOW ALOFT
AND LOW LEVEL OFFSHORE FLOW. THE AIR MASS IS DRY AND STABLE.
PATCHY FOG OR FREEZING FOG IS POSSIBLE OVER THE SOUTH INTERIOR
THIS MORNING BUT IT SHOULD BE PRETTY LIMITED.

KSEA...CLEAR SKIES. NORTHEASTERLY WIND 5-10 KNOTS. SCHNEIDER

&&

.MARINE...OFFSHORE FLOW WILL PREVAIL THROUGH EARLY NEXT WEEK WITH
SMALL CRAFT ADVISORY EAST WINDS OVER THE COASTAL WATERS AND STRAIT
OF JUAN DE FUCA AT TIMES. A FRONTAL SYSTEM WILL REACH THE AREA
AROUND TUESDAY. SCHNEIDER

&&

.HYDROLOGY...FLOODING IS NOT EXPECTED IN THE NEXT 7 DAYS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY COASTAL WATERS AND
     WEST ENTRANCE STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL 6 PM THIS EVENING FOR CENTRAL
     STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Jan 1, 7:38 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
738 AM PST FRI JAN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     NON-TSTM WND GST 3 ESE NORTH BEND        47.47N 121.74W
01/01/2016  M52 MPH          KING               WA   TRAINED SPOTTER

            EAST WIND 20-30 MPH WITH GUSTS TO 52 MPH.

&&

ALBRECHT

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:18 AM PSTGale WarningSEW11 hr
Jan 1, 4:18 AM PSTSmall Craft AdvisorySEW65 hr

Nearby

Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.